Thunderstorm Wind, Wayne
- When
- May 11, 8:02 PM EST
- Where
- Wayne County, Jesup
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.600, -81.883
Large tree blown down blocking roadway.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 11, 8:00 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 PM EDT SUN MAY 11 2003 PUBLIC...ONGOING STRONG TO SVR STORMS OVER N CWA (COUNTY WARNING AREA)...SO WILL KEEP THIS BRIEF. UPDATED ZONES HAVE BEEN SENT WITH CHANGES TO POPS MAINLY OVER N ZONES. MARINE...WILL WAIT TIL ISSUANCE TIME TO DECIDE TO KEEP SCEC IN CWF. MARGINAL EVENT ATTM...BUT MAY SEE NOCTURNAL SURGE FURTHER INCREASE WINDS LATER TONIGHT IF WIND FLOW ISNT TOO DISRUPTED WITH OUTFLOWS. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CARROLL/PETERSON/DYKES
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SUN MAY 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... MAXIMUM AFTERNOON TEMPERATURES IN THE MID 90S...COMBINED WITH MODERATE RELATIVE HUMIDITIES WILL MAKE IT FEEL LIKE THE UPPER 90S TO 100 AT TIMES. PERSONS REMAINING OUTDOORS SHOULD DRINK PLENTY OF WATER. DRESS FOR SUMMER. LIGHT-WEIGHT LIGHT COLORED CLOTHING REFLECTS HEAT AND HELPS YOUR BODY MAINTAIN NORMAL TEMPERATURES. WINDS FROM THE SOUTHWEST TO WEST WILL INCREASE TO NEAR 20 MPH WITH POSSIBLE GUSTS TO NEAR 30 MPH IN SOME LOCATIONS. THEREFORE...CAUTION IS ADVISED ON AREA LAKES AND WATERWAYS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/ARS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
0828 PM EDT SUN MAY 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM NICHOLLS GA 1.00 IN HAIL
05/11/03 COFFEE
0748 PM SNIPESVILLE GA 0.88 IN HAIL
05/11/03 JEFF DAVIS ALSO PINE TREE DOWN.
0745 PM PRIDGEN GA WIND DAMAGE
05/11/03 COFFEE TREES AND POWERLINES DOWN.
CARROLLGAZ134-151-120130- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 856 PM EDT SUN MAY 11 2003 ...STRONG THUNDERSTORMS WILL IMPACT BACON AND PIERCE COUNTIES THROUGH 930 PM EDT... AT 856 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF ALMA...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ALMA...NEW LACY AND BRISTOL THROUGH 930 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
The Jacksonville radar (KJAX), 125 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree blown down blocking roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354858.